MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a wrist surgery, the twinfix anchor broke at the junction of anchor and suture during insertion.The procedure was completed with a s+n back-up device.It is unknown if there was a delay.No patient complications were reported.
 
Additional Manufacturer Narrative
H10: h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor specifications found that no burrs, cracks, or contamination are allowed.A certificate of conformance must be provided.Per complaint details, the anchor broke during insertion at the anchor/suture junction during a wrist surgery.Reportedly, the procedure was completed with a s+n back-up device.It is unknown if there was any surgical delay; however, no patient complications were reported.The patient impact beyond the reported device breakage and subsequent use of a backup device cannot be determined, although no patient injury/harm was reported.No further medical assessment can be rendered at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: corrected data h6 (health effect - impact code).

Brand Name
TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13865447
Report Number1219602-2022-00419
Device Sequence Number11941130
Product Code MBI
UDI-Device Identifier03596010533845
UDI-Public03596010533845
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210301
Device Catalogue Number7210301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer06/29/2022
12/01/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date06/30/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown